MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINELOOPPLUS ANCHOR W/OC DS; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINELOOPPLUS ANCHOR W/OC DS; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 210709
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer in (b)(6) that during an unknown surgery on (b)(6) 2021, it was observed that the suture on the lupineloopplus anchor w/oc ds device was broken upon opening its package.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device has not been returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was observed that the ends of the suture were frayed which indicated broken.Therefore, this complaint can be confirmed.A manufacturing record evaluation was performed for the finished device lot number:8l17223, and no nonconformances were identified.A manufacturing investigation was performed; as a result, 100% inspection of the assembly is performed, an in-process control has been performed on 9 parts chosen randomly by a certified operator and were inspected.The result of this process check was successful, none of the 9 parts were non-conformed.There was no need to inspect more parts of the batch nor raise a non-conformance.According to the in-process control.There were controls in place to detect the final conditions of the sutures: control of the assembly of products during production, control of lupine loop products, machine setting for knot production, machine setting node tension, machine adjustment of node cut tension, torque meter settings torque meter setting procedure, knots manufacturing procedure for making knots, cutting and tensioning knots procedure for cutting and tensioning knots, knot/anchor mounting procedure for mounting the knot and anchor, anchor tightening (torque meter) procedure for tightening anchors using the torque meter, procedure for mounting the surgical sutures, winding the surgical sutures on the handle and traying the product, procedure for tensioning the nodes.Based on the above, it is confirmed that the manufacturing process has been performed according to the validated processes.The root cause is not manufacturing related.The results of production controls (100%) and in-process controls (9 samples) are all compliant.The photo do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, it was observed that the ends of the suture near the anchor were frayed which indicated broken.Therefore, this complaint can be confirmed.The complete packaging of the device was not received; the pouch, the box were missing.A manufacturing record evaluation was performed for the finished device lot number:8l17223, and no nonconformances were identified.A manufacturing investigation was performed; as a result, 100% inspection of the assembly is performed, an in-process control has been performed on 9 parts chosen randomly by a certified operator and have been inspected.The result of this process check was successful, none of the 9 parts were non-conformed.There was no need to inspect more parts of the batch nor raise a non-conformance.According to the in-process control: there are controls in place to detect the final conditions of the sutures: control of the assembly of products during production, control of lupine loop products, machine setting for knot production, machine setting node tension, machine adjustment of node cut tension, torque meter settings torque meter setting procedure, knots manufacturing procedure for making knots, cutting and tensioning knots procedure for cutting and tensioning knots, knot/anchor mounting procedure for mounting the knot and anchor, anchor tightening (torque meter) procedure for tightening anchors using the torque meter, procedure for mounting the surgical sutures, winding the surgical sutures on the handle and traying the product, procedure for tensioning the nodes.Based on the above, it is confirmed that the manufacturing process has been performed according to the validated processes.The root cause is not manufacturing related.The results of production controls (100%) and in-process controls (9 samples) are all compliant.Based on the condition of the device received, we cannot determine a root cause for this failure mode.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
LUPINELOOPPLUS ANCHOR W/OC DS
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12919971
Report Number1221934-2021-03565
Device Sequence Number12007831
Product Code MAI
UDI-Device Identifier10886705001071
UDI-Public10886705001071
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number210709
Device Catalogue Number210709
Device Lot Number8L17223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer01/03/2022
01/15/2022
01/21/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/04/2022
01/18/2022
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown